MAUDE Adverse Event Report: BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3533
Medical Device Problem Codes Insufficient Cooling (1130); Insufficient Heating (1287); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that a needle shaft leak occurred.An icerod cx 90 degree needle/vl was selected for a renal cryoablation procedure.During preparation, the needle was being tested when an ithaw malfunction displayed.The testing phase was continued.But the same needle had about 5 air bubbles around the needle shaft and no ice formed.The needle was then removed and replaced with another needle, that worked as expected to complete the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
D3: manufacturer address 1- tavor building 1, industrial park.Device evaluated by manufacturer: an icerod 1.5 cx 90 degree needle (30081810) was returned to arden hills cis for analysis.Visual inspection of the exterior of the needle was performed and no abnormalities were noted.The needle was connected to the icefx console, and a two-minute confidence test was performed, and it was discovered during this test that the device had an error message saying 'i-thaw needle is defective for electrical thawing.' no gas leak or abnormal ice formation was noticed during the two-minute confidence test.The needle was disassembled and evaluated under a microscope for abnormalities.Abnormalities in the heater wire including charring of the wire and discoloration were noticed.The i-thaw error message and the abnormal wire conditions are indicative of the reported i-thaw failure; therefore, the reported event was confirmed.
 
Event or Problem Description
It was reported that a needle shaft leak occurred.An icerod cx 90 degree needle/vl was selected for a renal cryoablation procedure.During preparation, the needle was being tested when an ithaw malfunction displayed.The testing phase was continued, but the same needle had about 5 air bubbles around the needle shaft and no ice formed.The needle was then removed and replaced with another needle that worked as expected to complete the procedure.There were no patient complications reported.

Brand Name
ICEROD CX 90 DEGREE NEEDLE/VL
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
po box 224
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16991975
Report Number2124215-2023-21758
Device Sequence Number20599886
Product Code GEH
UDI-Device Identifier07290104830587
UDI-Public07290104830587
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model NumberFPRPR3533
Device Catalogue NumberFPRPR3533
Device Lot Number0030081810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown